General
 Barrett's Support Forum :Barrett's Support Forum :General
Message Icon Topic: Pain Post Reply Post New Topic
Author Message
mazzie
Newbie
Newbie


Joined: 08 Sep 2010
Location: United Kingdom
Online Status: Offline
Posts: 5
Quote mazzie Replybullet Topic: Pain
    Posted: 10 Feb 2011 at 9:59pm
Hi everyone.

I went to see my Barrett's consultant for the time in November. He said 'there is no pain associated with Barrett's'. I am in daily pain and some days are worse than others especially if I am late taking my tablet!!

Is it normal to feel pain and sickness?

Thanx Mazzie

IP IP Logged
BooBoo
Newbie Plus
Newbie Plus


Joined: 16 Mar 2010
Online Status: Offline
Posts: 25
Quote BooBoo Replybullet Posted: 11 Feb 2011 at 7:08am

Hi Mazzie, Sorry to here your in pain, I have it too if I forget to take my ppi's it sounds like you have oesophagitis http://www.patient.co.uk/showdoc/23068673/ this link might help. I am not a Dr so if your symptoms perist see your GP. Best wishes L

IP IP Logged
RichardT
Senior Member
Senior Member


Joined: 08 Oct 2010
Online Status: Offline
Posts: 250
Quote RichardT Replybullet Posted: 11 Feb 2011 at 8:09am
> He said 'there is no pain associated with Barrett's'. I am in daily
> pain and some days are worse than others especially if I am late taking my
> tablet!

The pain is not caused by the Barrett's - but the reflux that inflames the oesophagus and is the cause of the Barrett's can and often does cause pain.

I had severe oesophageal ulcers that were very painful. They are cured. Acid and bile reflux are under control (see my www site page) and I have no pain.

Having said that - there is an occasional sensation under the breast bone that is said to be a symptom of Barrett's. Not a pain, almost like you want to scratch it. Easily ignored. I've not seen any explanation of how it arises.

I have a strong suspicion that most of the symptoms of Barrett's are in fact side effects of the PPIs we are prescribed.
www sites and contact:
www.Torrens.org.uk/Med/
www.GreenBottom.org

IP IP Logged
Kath
Newbie Plus
Newbie Plus


Joined: 09 Mar 2011
Online Status: Offline
Posts: 19
Quote Kath Replybullet Posted: 14 Mar 2011 at 9:25pm
Hi Mazzie I have pain - most associated with reflux  and it will soon remind you if you've forgoten your meds, but I do from time to time have eosophageal spasm and it is very painful with severe central sternum pain refered pain in my shoulders face head and neck and feel exhausted after it has passed it's just a thought but it could be what you are having my spasms were shown on a function test, Kath
IP IP Logged
Carolyn
Newbie Plus
Newbie Plus


Joined: 29 Dec 2010
Online Status: Offline
Posts: 16
Quote Carolyn Replybullet Posted: 12 Apr 2011 at 10:38pm
HiMazzie,   Maybe it is your Hiatus Hernia - that is how I was diagnosed with BE as I was having continual backache, arm ache, shoulder ache etc.   Now with the PPIs and Ranitidine I do not have any problems apart from the occasional strange feeling in my E at night which I suspect is a bit of reflux caused by the HH. I eat and drink (wine) in moderation and go to the gym 2 or 3 times a week and feel great. Hope my bubble doesn't burst!
IP IP Logged
Post Reply Post New Topic
Printable version Printable version

Forum Jump
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot delete your posts in this forum
You cannot edit your posts in this forum
You cannot create polls in this forum
You cannot vote in polls in this forum